Maine, 2007Damaging Winds in Maine, June 28, 2007
June 28, 2007 · NWS GYX · 2 events in 2 counties and zones
Severe thunderstorms produced damaging winds in isolated portions of central Maine.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced damaging winds in isolated portions of central Maine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 28, 8:00 AM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 28, 8:00 AM EST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
900 AM EDT THU JUN 28 2007
.SYNOPSIS...
AIRMASS GRADUALLY DRIES OUT TODAY AS A COLD FRONT USHERS IN A
MUCH COOLER MOVES THROUGH THE REGION BY MIDDDAY. HIGH PRESSURE
BUILDS INTO THE REGION ON FRIDAY FOLLOWED BY A SECONDARY COLD
FRONT FRIDAY NIGHT. ANOTHER AREA OF HIGH PRESSURE BUILDS INTO THE
REGION SATURDAY THEN MOVES OFFSHORE EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
CONVECTION FIRING IN ADVANCE OF COLD FRONT. STORMS MOVNING THROUGH
KENNEBEC AND LINCOLN COUNTIES HAVE BEEN WARNED ON. CURRENT STORMS
ARE PRODUCING DECENT ELEVATED CORES...GIVEN THE TIME OF DAY.
MODIFIED 12Z SOUNDING OUT OF KGYX SHOWS THE POTENTIAL FOR
1500-2000 J/KG OF MLCAPE...WITH ESSENTIALLY NO CAP. THE COLD FRONT
IS STILL DRAPED WELL TO THE WEST OF COUNTY WARNING AREA. AS
SURFACE HEATING GETS GOING AHEAD OF THE FRONT...STRONG STORMS WILL
CONTINUE TO BE A THREAT. BIGGEST THREAT WILL BE OVER THE SOUTHERN
PORTIONS OF THE CWA...WHERE HEATING BEFORE THE FRONT WILL BE THE
STRONGEST. ENVIRONMENT SHOULD BECOME INCREASINGLY FAVORABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT. CURRENT FORECAST IS IN PRETTY
GOOD SHAPE. NO UPDATES PLANNED AT THIS TIME.
&&
.SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 AM FRIDAY/...
COOLER AND DRIER AIR WILL CONTINUE FILTER IN TONIGHT AND SKIES
WILL CLEAR. DEWPOINTS WILL DIP TO A MORE REFRESHING 40S TO LOWER
50S.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS INTO THE REGION FOR FRIDAY WITH MOSTLY CLEAR
SKIES AND MUCH COOLER TEMPERATURES. EXPECT DAYTIME HIGHS TO REMAIN
IN THE 70S THROUGHOUT THE FORECAST AREA.
WEAK COLD FRONT DROPS SOUTHWARD FROM CANADA FRIDAY NIGHT WITH
LITTLE FANFARE. MAY BE ENOUGH INSTABILITY TO POP OFF A SHOWER AS
IT MOVES SOUTH THROUGH THE REGION ON SATURDAY BUT MOISTURE WILL BE
RATHER LIMITED. POPS ARE LOW CHANCE AT BEST WITH HIGHEST PROBABILITIES IN
THE MOUNTAINS.
COOL CANADIAN AIR CONTINUES TO FILTER INTO THE REGION SATURDAY
NIGHT AND SUNDAY AS UPPER TROUGH DIGS INTO THE NORTHEAST. HIGH
PRESSURE SLOWLY BUILDS EAST FROM THE GREAT LAKES SUNDAY NIGHT
THROUGH MONDAY THEN MOVES OFFSHORE ON TUESDAY. RETURN FLOW SENDS A
WARM FROM TOWARD THE REGION LATE IN THE DAY ON TUESDAY WITH
INCREASING CLOUDS AND A CHANCE OF LATE DAY SHOWERS IN SOUTHWEST ZONES.
APPEARS THE MAJORITY OF PRECIPITATION COMES ON TUESDAY NIGHT AND
WEDNESDAY AS LOW PRESSURE APPROACHES THE REGION FROM THE WEST AND
WARM FRONT GETS HUNG UP OVER THE REGION.
BREAK IN THE ACTION ON THURSDAY AS LOW PRESSURE HEADS INTO THE
MARITIMES. EXPECT A FAIR AMOUNT OF CLOUDINESS TO LINGER BEHIND
THIS DEPARTING SYSTEM AS ANOTHER SHORTWAVE APPROACHES FROM THE
WEST FOR THE END OF THE WEEK.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
SHORT TERM...MAINLY VFR EXCEPT FOR AREAS OF MVFR IN HAZE AND PATCHY
FOG UNTIL SHORTLY AFTER SUNRISE. SHOWERS AND THUNDERSTORMS WITH
THE COLD FRONT WILL ALSO BRING A PERIOD OF MVFR CONDITIONS TODAY.
LONG TERM...VRF CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS WILL REMAIN NEAR SCA CRITERIA
ESPECIALLY DURING THE FRONTAL PASSAGE THIS EVENING.
LONG TERM...WINDS AND SEAS REMAIN LOW THROUGH TUESDAY. WINDS MAY
APPROACH SCA LEVELS AHEAD OF LOW PRESSURE ON WEDNESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ150.
&&
NEAR TERM...POHL
Hazardous weather outlook, Jun 28, 5:00 AM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
600 AM EDT THU JUN 28 2007
ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-291000-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
600 AM EDT THU JUN 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGHOUT THE REGION.
THE MAIN THREAT WILL BE FROM DAMAGING WINDS ALTHOUGH SOME
STRONGER STORMS COULD ALSO PRODUCE LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 28, 7:45 AM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
845 AM EDT THU JUN 28 2007
MEZ021-281315-
KENNEBEC-
845 AM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 915 AM
EDT...
AT 845 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF
AUGUSTA TO 5 MILES SOUTHEAST OF GARDINER...MOVING EAST AT 35 MPH.
THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
RANDOLPH...PITTSTON...MANCHESTER...HALLOWELL...GARDINER...FARMINGDALE
...AUGUSTA...CHELSEA AND WINDSOR THROUGH 915 AM EDT.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
SJC
Special weather statement, Jun 28, 7:45 AM EST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
845 AM EDT THU JUN 28 2007
MEZ021-281315-
KENNEBEC-
845 AM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 915 AM
EDT...
AT 845 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF
AUGUSTA TO 5 MILES SOUTHEAST OF GARDINER...MOVING EAST AT 35 MPH.
THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
RANDOLPH...PITTSTON...MANCHESTER...HALLOWELL...GARDINER...FARMINGDALE
...AUGUSTA...CHELSEA AND WINDSOR THROUGH 915 AM EDT.
THESE STORMS WILL CONTAIN HEAVY RAIN, FREQUENT LIGHTNING STRIKES AND
GUSTY WINDS. WIND GUSTS UP TO 45 MPH AND HAIL ARE POSSIBLE.
MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
NOTE...THIS STATEMENT WAS CORRECTED TO ADD THE SECOND PARAGRAPH.
SJC
Special weather statement, Jun 28, 8:04 AM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
904 AM EDT THU JUN 28 2007
MEZ022-026>028-281330-
COASTAL WALDO-INTERIOR WALDO-KNOX-LINCOLN-
904 AM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY...KNOX COUNTY AND
LINCOLN COUNTY THROUGH 930 AM EDT...
AT 904 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 4 MILES NORTHEAST OF
SOMERVILLE TO 3 MILES NORTHWEST OF NOBLEBORO TO EDGECOMB...MOVING
EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND WISCASSET...WESTPORT...SOMERVILLE...PALERMO...
ALNA...WASHINGTON...NOB LEBORO...NEWCASTLE...JEFFERSON...EDGECOMB
AND THE ADJACENT COASTAL WATERS THROUGH 930 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
SJC
Special weather statement, Jun 28, 8:21 AM EST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
921 AM EDT THU JUN 28 2007
MEZ007>009-281415-
CENTRAL SOMERSET-NORTHERN FRANKLIN-NORTHERN OXFORD-
921 AM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...SOMERSET COUNTY
AND FRANKLIN COUNTY THROUGH 1015 AM EDT...
AT 921 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
18 MILES NORTH OF COBURN GORE TO 7 MILES WEST OF COBURN GORE TO 16
MILES SOUTHWEST OF COBURN GORE...MOVING EAST AT 45 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COBURN
GORE...TIM POND...JACKMAN...EUSTIS...ATTEAN...STRATTON...JACKMAN...
LONG POND...FLAGSTAFF LAKE AND BRASSUA THROUGH 1015 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED.
SJC
Special weather statement, Jun 28, 11:41 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1241 PM EDT THU JUN 28 2007
MEZ007-NHZ001-281715-
NORTHERN COOS-NORTHERN OXFORD-
1241 PM EDT THU JUN 28 2007
...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY THROUGH
115 PM EDT...
AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 7 MILES NORTHWEST OF PITTSBURG...OR ABOUT 9
MILES NORTH OF CANAAN...MOVING EAST AT 45 MPH. THIS THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND PITTSBURG AND CLARKSVILLE THROUGH
115 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
POHL
Special weather statement, Jun 28, 12:42 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT THU JUN 28 2007
MEZ009-014-281830-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
142 PM EDT THU JUN 28 2007
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 230 PM
EDT...
AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
BRIGHTON...OR ABOUT 18 MILES NORTH OF SKOWHEGAN...MOVING EAST AT 30
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND BRIGHTON...HARMONY...CAMBRIDGE AND RIPLEY THROUGH 230 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...OCCASIONAL
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
SJC
Thunderstorm Wind, Somerset
- When
- June 28, 1:14 PM EST to 1:16 PM EST
- Where
- Somerset County, St Albans
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.920, -69.400
A severe thunderstorm blew trees onto wires on Todds Corner Road in St. Albans.
Thunderstorm Wind, Lincoln
- When
- June 28, 2:30 PM EST to 2:31 PM EST
- Where
- Lincoln County, Boothbay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.870, -69.630
A severe thunderstorm blew down large branches in Boothbay.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, June 28 to 30, 2007$8.2 million · 23 events
- Flash Flooding and Flooding in Kansas, June 28 to 30, 2007$4.1 million · 25 events
- Lightning Strike in Louisiana, June 28, 2007$700,000 · 1 event
- Flash Flooding and Flooding in Texas, June 28 to 30, 2007$290,000 · 16 events
- Damaging Winds in Alabama, June 28, 2007$368,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in Georgia, June 28, 2007$151,000 · 0.75 in hail · 3 events
- Lightning Strike in Tennessee, June 28, 2007$145,000 · 1 event
- Damaging Winds in Tennessee, June 28, 2007$75,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2007$70,000 · 56 kt wind · 2 events
- Lightning Strike in Indiana, June 28, 2007$44,000 · 1 event
- Hail and Damaging Winds in Virginia, June 28, 2007$25,000 · 52 kt wind · 11 events
- Lightning Strike in Maryland, June 28, 20073 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46085, 46086.